Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

September 20, 2017Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 20, 2017, 3:49 PM EDT for Dodge County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2017, 3:49 PM EDT (19:49 UTC)
Expired
Sep 20, 2017, 4:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS82 KFFC 201949
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT WED SEP 20 2017
 
GAZ109-202015-
Dodge GA-
349 PM EDT WED SEP 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE COUNTY UNTIL
415 PM EDT...

At 349 PM EDT...a strong thunderstorm was over Godwinsville, or 7
miles southeast of Eastman. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Eastman, Chauncey, Jay Bird Springs, Godwinsville and Five Points. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3216 8322 3224 8304 3216 8300 3209 8298
      3198 8311 3198 8317
TIME...MOT...LOC 1949Z 254DEG 1KT 3209 8312 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 20, 3:28 PM EDT, 21 minutes earlier.

Area forecast discussion, Sep 20, 3:28 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
328 PM EDT Wed Sep 20 2017

.SHORT TERM /Tonight through Thursday Night/...
As mentioned in previous update, pattern expected to remain mostly
the same during the short term period. Somewhat unusual to see
temps this warm in late September. Isolated convection may become
a little more widespread over all of north and central GA Thursday
afternoon as it has today over middle GA today. Model blends doing
quite well with forecast temps, dewpoints and winds but did
increase PoPs a bit during the afternoon and early evening. Any
tropical systems will remain well to our east.

SNELSON

.LONG TERM /Friday through Wednesday/...
A broad ridge pattern and associated surface high pressure over the
eastern CONUS will draw ample moisture from the Atlantic Ocean over
the region to begin the extended period. Impulses within the upper
level flow will provide a focus for diurnally driven showers and
thunderstorms on Friday and Saturday. NAM and GFS models show modest
CAPE values between 1000 and 1500 J/kg in the afternoon on both
days, along with PWATS as high as 1.5 inches which is slightly
above normal for this time of year. PoPs will be highest on
Friday afternoon and are expected to be within the 30 to 40
percent range on Friday afternoon throughout the region.
Additionally, PoPs will be within the 20 to 30 percent range on
Saturday afternoon. High relative humidity between 95 and 100
percent coupled with light winds will lead to widespread patchy
fog across central and northwest Georgia during the early morning
hours on Friday through Sunday.

GFS/ECMWF/NAM/Canadian models continue to agree on Tropical Storm
Jose and Hurricane Maria remaining well to the east of our region.
No direct impact to the region from either tropical cyclone is
expected to occur in the extended period. Maria will pass through
the South Atlantic Ocean on Sunday through Tuesday. At this time the
southeastern CONUS will be influenced by the subsidence zone to the
west of Maria, which will result in a drier and more stable air mass
over Georgia. PoPs will decrease to minimal values from Sunday into
next week. Temperatures will remain above average throughout the
extended period.

KING

NListemaa

&&

.AVIATION...
18Z Update...
VFR conditions expected through 10Z after which some patchy
IFR/MVFR vsbys possible from radiational fog. Sfc winds will
remain light (4-6kts) from the NW thru tonight then become NE
after 12Z. Isolated SHRA possible over middle GA this afternoon
and again Thurs afternoon over north and central GA airports.
Have added VCSH to ATL forecast after 18Z Thurs.

//ATL Confidence...18Z Update...
High confidence all elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  89  67  85 /  10  20  20  30
Atlanta         69  88  69  85 /  10  20  20  30
Blairsville     60  83  62  80 /  10  30  30  40
Cartersville    65  88  67  86 /   5  20  20  40
Columbus        71  91  70  88 /  10  20  20  30
Gainesville     67  86  67  83 /  10  20  20  30
Macon           68  90  68  86 /  20  20  20  30
Rome            65  89  66  87 /   5  20  10  30
Peachtree City  67  89  67  85 /  10  20  20  30
Vidalia         71  90  70  88 /  20  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....NListemaa
AVIATION...SNELSON
Hazardous weather outlook, Sep 20, 10:11 AM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1011 AM EDT Wed Sep 20 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1011 AM EDT Wed Sep 20 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected over portions of
north and central Georgia this afternoon into early evening. The
main hazard will be brief wind gusts of 35 to 45 mph, along with
locally heavy rainfall and cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A chance of thunderstorms will exist across portions of north and
central Georgia, mainly during the afternoon and evening, through
Saturday. On Sunday there is a chance of afternoon and evening
thunderstorms over far northwest Georgia.

No hazardous weather is expected at this time on Monday and
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Sep 20, 2:10 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EDT WED SEP 20 2017

GAZ110-111-201845-
Wheeler GA-Telfair GA-
210 PM EDT WED SEP 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND NORTHEASTERN TELFAIR
COUNTIES UNTIL 245 PM EDT...

At 210 PM EDT...a strong thunderstorm was over Towns, or 7 miles
south of Alamo. This storm was nearly stationary.

  HAZARD...40 to 45 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Alamo, Glenwood, Scotland, Towns, Jordan and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3209 8288 3221 8269 3204 8260 3203 8261
      3203 8260 3202 8260 3202 8259 3201 8260
      3201 8259 3199 8258 3195 8279
TIME...MOT...LOC 1810Z 246DEG 2KT 3204 8276

WIND...50MPH
Special weather statement, Sep 20, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT WED SEP 20 2017

GAZ109-202015-
Dodge GA-
349 PM EDT WED SEP 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE COUNTY UNTIL
415 PM EDT...

At 349 PM EDT...a strong thunderstorm was over Godwinsville, or 7
miles southeast of Eastman. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Chauncey, Jay Bird Springs, Godwinsville and Five Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3216 8322 3224 8304 3216 8300 3209 8298
      3198 8311 3198 8317
TIME...MOT...LOC 1949Z 254DEG 1KT 3209 8312

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 2:10 PM EDTSpecial Weather StatementFFCWheeler35 min
Sep 20, 4:29 PM EDTSpecial Weather StatementFFCTelfair31 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.